premature menses while on pill?

This forum made possible through the generous support of SDN members, donors, and sponsors. Thank you.

johnhobbes

Full Member
7+ Year Member
15+ Year Member
Joined
Sep 26, 2003
Messages
15
Reaction score
0

Members don't see this ad.
So my fiance is currently on the pill (monophasic combination oral form) & for the last 3 months she has been getting her period the week before her sugar pill week. She's been bugging me about it & I couldn't come up with an explanation & I'm too busy to research it, so i figured I ask all you smarties. Thoughts?
 

nutmegs

Full Member
7+ Year Member
15+ Year Member
Joined
Jul 15, 2003
Messages
906
Reaction score
0
weird. normal period though? she's not skipping cycles or anything? how long has she been on it?
 

aphistis

Full Member
Moderator Emeritus
15+ Year Member
Joined
Feb 15, 2003
Messages
8,394
Reaction score
37
Originally posted by johnhobbes
So my fiance is currently on the pill (monophasic combination oral form) & for the last 3 months she has been getting her period the week before her sugar pill week. She's been bugging me about it & I couldn't come up with an explanation & I'm too busy to research it, so i figured I ask all you smarties. Thoughts?
Odd you should mention this. My fiancée is the same way, except she always menstruates two weeks before the iron pills. Apparently she's always been this way, and even after some research I really didn't have any idea what was going on.

C'mon, where are all the OB/GYN residents? ;)
 

NikkiDeee

Member
7+ Year Member
15+ Year Member
Joined
Sep 20, 2003
Messages
27
Reaction score
0
I'm no expert, but from personal experience with the same problem, your fiancee needs to talk to her doctor and probably get switched to a lower dose of progesterone. All pills are not the same and it is trial and error until you find what works best for you with the least side effects. I tried 3 pills before finding one that didn't make me bleed irregularly throughout the month. If this has been going on more than 3 months, it seems it's time to call the doctor.
 

Sharkfan

Senior Member
7+ Year Member
15+ Year Member
Joined
Jan 25, 2004
Messages
254
Reaction score
0
This usually happens to me too; what's really frustrating is that it randomly varies from sugar pill week to the week before. I didn't think anything of it though... whoops. My cycle has always been irregular; I guess I am used to things like that, and irregularity within a one week time span is a big improvement in my case. I have been on ortho-tricyclen for 5 years now, and let's just say that it has obviously been working regardless of when things begin to, er, flow...

So I guess you can tell your girlfriend not to worry, but a scientific answer would be nice...
 

EMDrMoe

Senior Member
10+ Year Member
15+ Year Member
Joined
Mar 15, 2001
Messages
562
Reaction score
2
I was so happy to see this post! I have fought with bleeding a week before the sugar pills (and through them!) off and on for almost 2 years now, switched pills and am now on Depo. I still bleed on and off all the time (much like the pill). I feel MUCH better on Depo than the pill, but OH how much I would like to be SOMEWHAT REGULAR!!!!!!!!!!! (or like the 57% of people who DON'T EVEN GET A PERIOD ON DEPO!!!). Sorry to vent - I'm very frustrated & tired... Any info, please PM me. Thanks!:confused:
 

Vincristine

Full Member
7+ Year Member
15+ Year Member
Joined
Jan 29, 2004
Messages
420
Reaction score
1
we discussed this very thing today in our 4 hr session of Prolog questions with an OB attending. If you bleed early, you need more estrogen. If you bleed late you need more progestin -- a three-month trial of which ever is appropriate may lead to regular cycles without the additional hormones. My understanding, if you aren't bleeding in the placebo week, your pills may or may not be an effective form of birth control...if it were me, *I'D* check it out......since at least for me, pregnancy at this point is NOT an option.



EDIT: WhatI meant by "bleeding early" was in abnormal bleeding in the first half of the cycle; "bleeding late" is abnormal bleeding in the second half of your cycle. And yes, any bleeding on an OCP during the active pills is "abnormal". Sorry for any confusion.
 
Top